For months now I've had very bothersome PVCs (heart palpitations). Since I was on Armour last year they've become very noticeable and bothersome. I was on Synthroid for years but was switched to Armour over a year ago when I had brain fog and difficulty concentrating.
I was on 120 mg Armour for about a year, but sometime this spring I started going the other way, into hyper and that's when the heavy PVCs, anxiety, etc, all started. My TSH then was .079 (range .540-5.700)
Since then I've been tested for antibodies and I do have Hashi's, so they figured the Hashis flared up then. They had me reduce my dose of Armour and eventually switched me back to Synthroid with the Cytomel when the palpitations didn't go away.
They started me back on a low dose of Synthroid, and the Dr. has been bumping me up slowly. He likes using a T3 with the Synthroid because he said most people feel better on it. I'm wondering if the T3, both in the Armour and Cytomel, might be causing the irritation to the heart though? I gave up caffeine years ago, I'm not on any other meds and I don't drink alcohol. I'm on 5 mcg Cytomel.
Last week he bumped me up to 100 mcg Synthroid and 5 mcg Cytomel when my labs came back (TSH high again, I'm tired of this ride lol):
TSH: 22 (range .540-5.700)
Free T4: .95 (range .93-1.7)
T3 (not free): .8 (range .8-2.0)
I've been feeling awful so I knew I was going hypo again, but since I've been on the 100 mcg Synthroid for 5 days now I'm definitely feeling better. The heart palps won't go away still though and the past 2 days they seem more frequent again. Is it possible the Cytomel is doing that, or am I just doomed to have noticeable PVCs for the rest of my life?
I have done a holter monitor test and a stress test. The holter showed they were PVCs, and not harmful, and the stress test came back as very good, athletic heart, low cardiac risk etc. It's just driving me nuts to have flip flops in my chest constantly.
Well, you could be having the heart palps for 2 reasons.............by your labs you are undermedicated and very hypo and that can cause heart palps and the hashi's itself can cause heart palps. I highly doubt that 5mcgs of Cytomel would cause them.
I think you need a really big increase in your meds.........you need to get that tsh down and that free t4 UP, I bet that will help with the heart palps.
Before I had my thyroid out due to hashi's I had terrible heart palps on no thyroid meds and perfect labs, but haven't had any since having the thyroid out.
With hashi's you can have hyper symptoms such as the heart thing even though your labs show hypo.
Wow. I did not realize one could have heart palps with hypo. I was thinking it was just a hyper symptom. In some twisted way that makes me feel better LOL.
I was on 125 mcg Synthroid for years before I was switched to armour. After I quit smoking almost 2 years ago my TSH shot up to 23. The Armour did a good job of bringing my numbers back in line and making me feel better until this spring.
I think the Dr. started me out so low on Synthroid (actually started at 50 mcg) because I've lost about 70 pounds over the past year (dieting and excersizing) and he doesn't think I'll be at the same doses as I was.. but who knows with Hashis right? The antibodies aren't real high yet (134 normal range 0-34) but I suppose it just keeps going up? I need to read more about Hashis.
I know what you mean about feeling better knowing it is a symptom of hypo.............I was the same way..............feels good to know why things are happening.
Antibodies can fluctuate from day to day..............but, they too can cause heart palps..............it is very, very hard with hashi's.
Before having my thyroid out I could take no meds despite my awful symptoms, but now without the thyroid I can tolerate a whopping 200mcgs of synthroid and no side effects........................it was that nasty hashi's.
Wow! Your TSH is way too high. You definitely have Hypothyroidism all the way. I know a lot of people don't beleive in the TSH but I am a firm beleiver in it (along with the Free T4 and T3). It's the basis of your endocrine system. TSH is the pituatary talking. It's saying your body is calling for your thyroid to put out more T4 (the thyroid hormone itself) and if it can't then replace it with a pill. I would double up a couple days then go with 100 mcgs per day and two on Sunday or on a given day. Then go have it retested after you've stuck with a set dosage for about six weeks. As far as the T3? I never was on T3 before until recently as you saw in my other post. I never had even heard of it until this year. It's caused me some horrible symptoms also. I would never take T3 again. I believe it could be the basis of all my problems. Also, it's very common for people who have Hashimoto's to have Mitral Valve Prolapse. Did you have an ultrasound of the heart? That will tell. I have Mitral Valve Prolapse. I was diagnosed with it shortly after the Hashimoto's. I don't take anything for it but I can feel it acting up when my thyroid levels are off and that's usually the only time. Other than that I rarely ever notice I have it. Plus with your thyroid levels that low, you could have low iron symptoms which would also cause the heart symptoms. Good Luck. Dawn.
I just wanted to update. I saw the Dr. yesterday and he told me to stop using the Cytomel. If the heart palps don't get better in a few days, call him again and we'll revisit.
Today was my first day without. I was anxious just because that's how big a baby I am, but I honestly think the palps were a little less. I think Cytomel has a half life of either 24 or 48 hours... I'm interested to see how tomorrow goes. The part of me that is so dang tired of these is hoping against hope this might be the answer.
I wanted to post an update in case this comes up for anyone else in the future. I have been off of Cytomel 4 days. Every day my PVCs have gotten less. For the past six months I would have several every hour of the day. Today I think I've had like 5 total I've noticed.
The T3 was the problem, both in the Armour and the Cytomel. I'm so happy yet so upset it was such a simple fix, after all the different Dr. visits and tests. Man. I won;t post on this thread any more unless they come back, but at this point, I'm putting my money on the T3